Jump to content

Muscle weakness from dexamathasone


Tina1969
 Share

Recommended Posts

Hi I'm new here

My father is diagnosed with reacurent pancreatic cancer with metastasis in pelvis and t9

He has been prescribed dexamathasone to decrease the growth of the tumor

He was on Dex for 3 months originally on 4mg per day for a month

And 3 months on 2mg

He has become really weak in the legs so he has been weened off now for 2 weeks

He can barely stand

The fluid in his limbs has increased a lot

If he stands for more than 10 seconds he's legs give in and he faints

Without remembering how he got onto the floor

He kidneys are not functioning well

Neither is his liver after 2 rounds of chemo

Abraxane was the new drug which did the damage to his liver

He can not have any further chemo treatment and is unable to lie down in bed as the pain in the lower back is excruciating

He is on jurnista 4mg daily and on hydromorphone for break through pain

Can anyone suggest any ideas on how to get rid off fluid my father is 68

He is on huge dose of lasix 250 mg 3 times per day

Really worried thank you

Link to comment
Share on other sites

PCUK Nurse Rachel C

Dear Tina,

Welcome to the forums, although I appreciate its not the place anyone wants to be. Its good, however,that you have felt able to post, and I am sure you will find this a very supportive community. My name is Rachel, and I am one of the nurses working for the charity.


I am very sorry to hear about your fathers diagnosis of pancreatic cancer and I can see that things are not easy at the moment. There are several aspects to your forum post, so I hope you dont mind but I will email you separately in relation to this (by 5pm today).


Kindest regards,


Rachel

Pancreatic Cancer Specialist Nurse

Support Team

Pancreatic Cancer UK

email: support@pancreaticcancer.org.uk

support line: 0808 801 0707

Link to comment
Share on other sites

Hi Tina,

Welcome to the forum, the place no one wants to be but where you will get help and support.

I am sorry I can't help you with any answers.

I think you should ring the nurses, they are fantastic and will be able to give you advise, their number is Freephone 0808 801 0707 they will be there if you ring them now, I think they finish for the weekend at 4pm.

Please let us know how your dad is doing take care sandrax

I got stopped in the middle of posting and see Rachel has already been in touch with you x

Link to comment
Share on other sites

Hello Tina


Welcome to these boards, I am only sorry you find yourself here with the rest of us.


As far as I am aware, dexamethasone is a steroid which is prescribed to promote wellbeing and increase appetite - possibly to reduce inflammation but it won't reduce tumour growth.


I can relate very much to your Dad's symptoms, they mirror my husband's. He too had abraxane as a 2nd line chemo and it just about finished him off.


My hubby only had swollen ankles/feet. He was told to keep them elevated and was given compression stockings but never wore them.


The fact that you dad can't lie in his bed sounds very much like the pancreatic tumour pressing on nearby nerves. My husband was exactly the same and had to sleep upright in his tv chair. He too suffered excruciating pain which was not help by morphine. He should have had a different pain relief targeted at nerve pain but it was never prescribed.


Do you have a palliative care specialist - that would be my first port of call if I were you and get your dad's pain under control. They least he should be able to do is sleep comfortably in his bed.


Good luck xx

Link to comment
Share on other sites

I don't know if you've seen my thread, but my husband has just had a load of fluid drained from his abdomen. He also can't lay on his back and sleeps sat up...so can understand how your Dad feels.


No advice, sorry, but agree with PW i think dexamethasone is a steroid and not a cancer treatment...


Vx

Link to comment
Share on other sites

Hello Veema

Thank you for your reply

How did they drain the fluid from your husbands abdomen

As none of the duretics are helping

It's terrible to see them suffer so much

Is your husbands pain worse at night ?

What does he take for pain relief?

Thank you

Waiting for your reply

Tina x

Link to comment
Share on other sites

He doesn't really have pain, just discomfort really, he just takes cocodamol...they inserted a drain tube to drain the fluid...like you'd have after an operation. We just stayed at the hospital all day whilst it drained out then they took it out and we came home.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...

Important Information

We have placed cookies on your device to help make this website better. You can adjust your cookie settings, otherwise we'll assume you're okay to continue. By using our forums you agree to our Terms of Use and Privacy Policy.